MAUDE Adverse Event Report: ZIMMER DENTAL LONG TORQ WRCH HEX DRIVER 1.25MMD FOR TW20 & TW30; DENTAL TOOL

ZIMMER DENTAL LONG TORQ WRCH HEX DRIVER 1.25MMD FOR TW20 & TW30; DENTAL TOOL
Model Number TW1.25L
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Weight unknown / not provided.Date of event unknown / not provided.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the driver tip fractured during a procedure at site #30.The fractured tip was successfully suctioned out.The procedure was completed using a back up tool.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: investigation type codes were added: 3331, 4109, 4110 and 4111.H6: investigation findings code was added: 3252.H6: investigation conclusions codes were added: 4307.H10: narrative/data was updated.One long torq wrch hex driver 1.25mmd for tw20 & tw30 (tw1.25l) was returned for investigation.Visual evaluation of the as returned product identified fracture of driver tip.Additionally, the product showed signs of use.Functional testing was not performed since the product was fractured.No pre-existing conditions noted in complaint.The device was intended for tooth # 30 (universal).Per the applicable ifu, it is stated that surgical instruments are susceptible to damage and wear and the number of uses will vary and depend on a variety of fractures.Dhr review for the lot (2021070266) revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2021070266) for similar events (complaint category keywords: dental: functional : fracture) and no other complaint was identified.May post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
LONG TORQ WRCH HEX DRIVER 1.25MMD FOR TW20 & TW30
Common Device Name
DENTAL TOOL
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13308154
Report Number0002023141-2022-00125
Device Sequence Number4964787
Product Code NDP
UDI-Device Identifier00889024020207
UDI-Public(01)00889024020207(17)991231(10)2021070266
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTW1.25L
Device Catalogue NumberTW1.25L
Device Lot Number2021070266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age55 YR
Patient SexMale